Please use this identifier to cite or link to this item: http://buratest.brunel.ac.uk/handle/2438/3400
Title: On eigenfunction expansions associated with wave propagation along ducts with wave-bearing boundaries
Authors: Lawrie, JB
Keywords: Orthogonality relation;flexible boundary;eigenfunction expansion;elastic plate or membrane;pointwise convergence;completeness
Issue Date: 2007
Publisher: Oxford University Press
Citation: IMA Journal of Applied Mathematics. 72 (3) 376-394
Abstract: A class of boundary value problems, that has application in the propagation of waves along ducts in which the boundaries are wave-bearing, is considered. This class of problems is characterised by the presence of high order derivatives of the dependent variable(s) in the duct boundary conditions. It is demonstrated that the underlying eigenfunctions are linearly dependent and, most significantly, that an eigenfunction expansion representation of a suitably smooth function, say $f(y)$, converges point-wise to that function. Two physical examples are presented. It is demonstrated that, in both cases, the eigenfunction representation of the solution is rendered unique via the application of suitable edge conditions. Within the context of these two examples, a detailed discussion of the issue of completeness is presented.
URI: http://imamat.oxfordjournals.org/cgi/reprint/72/3/376
http://bura.brunel.ac.uk/handle/2438/3400
DOI: http://dx.doi.org/10.1093/imamat/hxm004
Appears in Collections:Dept of Mathematics Research Papers
Mathematical Sciences

Files in This Item:
File Description SizeFormat 
On eigenfunction expansions .pdf243.12 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.